On diffusions in media with pockets of large diffusivity
- 21 Downloads
We consider diffusion processes in media with pockets of large diffusivity. The asymptotic behavior of such processes is described when the diffusion coefficients in the pockets tend to infinity. The limiting process is identified as a diffusion on the space where each of the pockets is treated as a single point, and certain conditions on the behavior of the process on the boundary of the pockets are imposed. Calculation of various probabilities and expectations related to the limiting process leads to new initial-boundary (and boundary) problems for the corresponding parabolic (and elliptic) PDEs.
KeywordsNon-standard boundary problem Asymptotic problems for diffusion processes and PDEs Long-time influence of small perturbations Convergence of processes
Mathematics Subject Classification60F10 35J25 47D07 60J60
We are very grateful to anonymous referees for making a number of very useful suggestions. While working on this article, M. Freidlin was supported by NSF Grant DMS-1411866 and L. Koralov was supported by NSF Grant DMS-1309084 and ARO Grant W911NF1710419.
- 5.Freidlin, M.I., Koralov, L.: Front propagation for reaction-diffusion equations in periodic structures. J. Stat. Phys. (to appear)Google Scholar
- 11.Osada, H.: Homogenization of reflecting barrier Brownian motions. In: Pitman Research Notes in Mathematics Series: Asymptotic Problems in Probability Theory: Stochastic Models and Diffusions on Fractals (Sanda/Kyoto, 1990), vol. 283, pp. 59–74. : Longman Scientific & Technical, Longman, England (1993)Google Scholar